# SDR 95ZZZX5211

- Difficulty date: September 8, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Beech S35
- System (JASC): 5220 · Emergency Exits
- Part: Window
- Condition: Sealed Shut
- Location: Emerg Escape
- Part time: 5,039 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ANNUAL INSPECTION FOUND BOTH LT AND RT EMERGENCY ESCAPE WINDOWS HAD BEEN SILICONED SHUT BY PERSONS UNKNOWN, APPARENTLY IN AN ATTEMPT TO SEAL THE WINDOW AGAINST THE WEATHER.  THE SILICONE WAS SO HEAVILY APPLIED THAT ONLY BY PRYING FROM THE OUTSIDE WITH A GASKET SCRAPER WAS EITHER WINDOW FINALLY OPENED.  WHAT WAS MORE AMAZING WAS THAT DUE TO THE APPARENT AGE OF THE SILICONE, THIS AIRCRAFT HAD UNDERGONE AT LEAST TWO ANNUAL INSPECTIONS PRIOR TO THIS WITHOUT THIS CONDITION BEING DISCOVERED.  OBVIOUSLY, THE CONSEQUENCES IN AN ACCIDENT COULD BE DISASTEROUS.
